CSN Login
Members Online: 2

Foot/ankle/leg swelling

Kimosabe's picture
Kimosabe
Posts: 43
Joined: Jun 2010

I've had two of my four taxotere/cytoxan treatments. About a week after the second one my right foot,ankle, and leg became swollen. My onco sent me for a vascular ultrasound to rule out a clot (no clot) and now I am taking lasix which isn't doing much. It's pretty uncomfortable and is limiting my activity. Has anyone else had this problem?

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

I had major aches and pains in my feet, legs, hands, and arms with the chemo, I still go to physical therapy to deal with the neuropathy. I had a/c and then taxol. Hope you find an answer soon, until then take it easy and God Bless
Kari

heidijez's picture
heidijez
Posts: 441
Joined: Mar 2010

of your feet and ankles - it did happen to me - after the 4th of 6 t/c chemos, my left foot and ankle began to swell up. by the time i got to the 5th treatment, i could not get shoes on my feet, walking was painful. i was given lasix, but didn't feel it halped much. hang in there, it does eventually go away!

upnorthlive57
Posts: 41
Joined: Jul 2010

Kimosabe I was in the emergemcy room couple weeks ago and the biggest fear they had with me was my potassium level was really low like 297 supposed to be in the 300 ranges and I ended up getting a lasix shot well let me tell you the water left within an hour!! now i do lasix pills 3 times a day and potassium pills 2 daily blood work done twice a month I havent swelled up as bad since now for the neorapthy ( sp? ) lyricea taht they use for fibro mialgea that works too.

AMomNETN
Posts: 242
Joined: Apr 2010

My legs, ankles, and feet began swelling after my 4th treatment of taxotere/carboplatin. For me it is usually is worse the last week when I'm on my feet more. After treatment I don't have this problem because I'm laying down most of the time. I take HTCZ if needed plus I have to take potassium. I also think all the hot weather hasn't helped either with the swelling. Talk to your dr.

Janie

carkris's picture
carkris
Posts: 4520
Joined: Aug 2009

the potassium level is 2.97 adults need to be closed to mid 3's. my potassium level was low on chemo 2.7 this predisposes you to heart rhythm problems so be careful.

Pinkpower's picture
Pinkpower
Posts: 437
Joined: Jun 2010

I too was on taxotere and carboplatin, and both my legs, ankles and feet got very swollen, also suffered neuropathy on fingers and feet. Dr also gave me lasix (water pills) and potassium pills. And yeap, didnt help much either. But eventually the swelling did start to go down slowly and back to normal once I stop the taxotere and carbo. Its been almost 4months now and even the neuropathy is getting much better, I can hardly notice anymore. Hang in there, but continue to be very vigilant of any swelling.
Lupe

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

and my oncologist has already ordered medication for me to take to prevent swelling before it happens because I have a tendency to swell already. I certainly hope your situation gets resolved. I know first hand that swollen feet, ankles and lower legs can be very painful.
Char

VickiSam's picture
VickiSam
Posts: 8228
Joined: Aug 2009

swelling in my hands, feet and ankles and will have for another year. I try to exercise, and stay away from salt and sugar products -- difficult to do. I also drink tons, and tons of water. Some days are better than others.

Please elevate you feet, when possible. Good Luck,

Vicki Sam

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network